MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: the event date was approximated to (b)(6) 2023 based on the date that boston scientific became aware of the event.D6a - implant date: the implant date was approximated to (b)(6) 2023 based on the date that boston scientific became aware of the event.D6b - explant date: the explant date was approximated to (b)(6) 2023 based on the date that boston scientific became aware of the event.
 
Event or Problem Description
It was reported that the coil fractured internally, and additional intervention was required to retrieve a portion of the coil.An embold fibered 4x8 was selected for use for an embolization procedure in the gastroduodenal artery (gda).The coil was difficult to retract into the microcatheter and stretched as a result.The coil fractured, and additional intervention was required to remove the coil.A portion of the fractured coil remained implanted in the patient.The patient was expected to fully recover, and the embolization procedure was reported to have been successfully completed.
 
Event or Problem Description
It was reported that the coil fractured internally, and additional intervention was required to retrieve a portion of the coil.An embold fibered 4x8 was selected for use for an embolization procedure in the gastroduodenal artery (gda).The coil was difficult to retract into the microcatheter and stretched as a result.The coil fractured, and additional intervention was required to remove the coil.A portion of the fractured coil remained implanted in the patient.The patient was expected to fully recover, and the embolization procedure was reported to have been successfully completed.It was further reported that the target aneurysm was accessed using a.016 fathom guidewire and an unknown.021 stc microcatheter.The microcatheter was flushed with saline, and there were no issues loading the coil into the microcatheter.As the coil was advancing within approximately the last 20 cm of the microcatheter, there was increasing resistance and friction.The physician elected to remove the coil from the microcatheter and observed that the coil had become unraveled.There was a long, thin, non-radiopaque filament within the catheter.The entire microcatheter was removed and replaced.The entirety of the coil was removed from the patient and no additional intervention was required.There were no reported patient complications as a result of the device malfunction.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18012245
Report Number2124215-2023-58791
Device Sequence Number20679780
Product Code KRD
UDI-Device Identifier08714729983569
UDI-Public08714729983569
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83910
Device Catalogue Number83910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.016 FATHOM GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown